Alert archive / Missouri / Flash Flood Warnings in 2005

Flash Flood Warning 44, NWS Springfield, MO

June 10, 2005Howell County, Oregon County, Shannon County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 10, 2005, 2:10 PM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 2:10 PM CDT (19:10 UTC)
Expired
Jun 10, 2005, 8:15 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Howell County, MO, Oregon County, MO, Shannon County, MO

The radar

The Springfield radar (KSGF), 175 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 101914
FFWSGF
MOC091-149-203-110115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI.
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI.
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.

* UNTIL 815 PM CDT.

* AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED UP TO 2 INCHES OF RAIN HAS FALLEN OVER     
  SOUTHEASTERN HOWELL COUNTY SINCE 1 PM.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ALTON...BIRCH TREE...EMINENCE...MOUNTAIN VIEW...THAYER...
  WINONA...ALLEY SPRING...BRANDSVILLE...GREER...KOSHKONONG...LANTON
  AND MONTIER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3723 9117 3647 9144 3649 9192 3724 9162

$$

GAEDE
3 follow-up statements
000 
WGUS73 KSGF 102105
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT FRI JUN 10 2005

MOC091-149-203-110115-
SHANNON MO-HOWELL MO-OREGON MO-
403 PM CDT FRI JUN 10 2005

...FLASH FLOOD WARNING CONTINUES FOR HOWELL...OREGON AND SHANNON
COUNTIES UNTIL 815 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATED TWO TO FOUR INCHES OF RAIN HAS FALLEN OVER 
PORTIONS OF THE WARNED AREA SINCE NOON.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ALTON...BIRCH TREE...EMINENCE...MOUNTAIN VIEW...THAYER...
WINONA...ALLEY SPRING...BRANDSVILLE...GREER...KOSHKONONG...LANTON...
MONTIER...PEACE VALLEY...PINE CREST...ROVER...TERESITA...THOMASVILLE
AND WEST EMINENCE.

BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF 
LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO
NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT
ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES 
AWAY.

$$

GAEDE
000 
WGUS73 KSGF 110017
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT FRI JUN 10 2005

MOC091-149-203-110115-
SHANNON MO-HOWELL MO-OREGON MO-
715 PM CDT FRI JUN 10 2005

...FLASH FLOOD WARNING CONTINUES FOR HOWELL...OREGON AND SHANNON
COUNTIES UNTIL 815 PM CDT...

DOPPLER RADAR INDICATES THAT PORTIONS OF THE WARNED AREA RECEIVED 
TWO TO FOUR INCHES OF RAIN EARLIER THIS AFTERNOON. RUNOFF FROM THE 
HEAVY RAINFALL IS LIKELY LEADING TO FLOODING AND HIGH WATER OVER LOW 
WATER CROSSINGS AND IN FLOOD PRONE AREAS. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY

$$

IZZI
000 
WGUS73 KSGF 110121
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT FRI JUN 10 2005

MOC091-149-203-110131-
SHANNON MO-HOWELL MO-OREGON MO-
821 PM CDT FRI JUN 10 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HOWELL...OREGON AND
SHANNON COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. NO 
REPORTS OF FLOODING WERE RECEIVED.

$$

IZZI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 11:47 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 11:47 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM/AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT FRI JUN 10 2005

.DISCUSSION...
MCV FROM LAST NIGHTS THUNDERSTORM COMPLEX PUSHING INTO WESTERN
PORTIONS OF THE CWA AND STARTING TO INITIATE SOME CONVECTION ACROSS
SOUTHEAST KANSAS.  WOULD EXPECT THIS ACTIVITY TO INCREASE IN NATURE
AS THE AFTERNOON WEARS ON AND INSTABILITY INCREASES.  INSTABILITY
AND REMNANT OUTFLOW BOUNDARIES ARE EXPECTED TO DEVELOP THUNDERSTORM
ACTIVITY FURTHER EAST LATER THIS AFTERNOON.

&&

.AVIATION...
FOR THE 18Z TAFS...WILL LIKELY SEE BROKEN MID LEVEL CEILINGS WITH
CUMULUS FIELD EXPANDING DURING THE AFTERNOON.  THUNDERSTORM
DEVELOPMENT EXPECTED FROM 19Z THROUGH 00Z AT THE JLN/SGF FORECAST
POINTS AND WILL LIKELY SEE CEILINGS OF 3000 TO 4000 FEET.
VISIBILITIES IN THE THUNDERSTORMS SHOULD RANGE FROM 3 TO 5 MILES.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

LINDENBERG
Hazardous weather outlook, Jun 10, 1:00 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 10 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HAIL UP TO THE SIZE OF QUARTERS.
    WINDS IN EXCESS OF 60 MPH.
    AND HEAVY RAINFALL WITH LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THE ENTIRE OUTLOOK AREA BEGINNING THIS AFTERNOON.

  DISCUSSION:

  AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
  AFTERNOON INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
  ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS.  SOME
  OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...
  WIND GUSTS UP TO 60 MPH...AND TORRENTIAL RAINFALL WITH
  POSSIBLE LOCALIZED FLOODING.

  STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER TONIGHT AS
  A THUNDERSTORM COMPLEX IN KANSAS TRACKS EASTWARD INTO
  THE AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
  DISTURBANCES ACROSS THE REGION SATURDAY THROUGH EARLY TUESDAY.
  INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO SEVERE
  THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT AT THIS TIME
  EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK AREA SATURDAY
  EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Jun 10, 11:05 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             DORA                    36.78N 92.23W
06/09/2005  0.75 INCH        OZARK              MO   PUBLIC

GAEDE
Special weather statement, Jun 10, 1:18 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT FRI JUN 10 2005

MOZ067-078-101915-
CEDAR-ST. CLAIR-
118 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND ST. CLAIR COUNTIES
UNTIL 215 PM CDT...

AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF STOCKTON...AND MOVING NORTH
AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

IZZI
Local storm report, Jun 10, 1:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TSTM WND DMG     WEAUBLEAU               37.90N 93.55W
06/10/2005                   HICKORY            MO   LAW ENFORCEMENT

            TREE BLOWN DOWN INTO A POWER POLE. NO ELECTRICAL POWER
            IN WEAUBLEAU.

BOOKBINDER
Local storm report, Jun 10, 1:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT FRI JUN 10 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             2 S BEARCREEK           37.62N 93.67W
06/10/2005  0.88 INCH        CEDAR              MO   LAW ENFORCEMENT

BOOKBINDER
Special weather statement, Jun 10, 1:57 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT FRI JUN 10 2005

MOZ069-101945-
CAMDEN-
157 PM CDT FRI JUN 10 2005

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN COUNTY UNTIL 245
PM CDT...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF LAURIE...OR 8 MILES NORTHWEST OF
CAMDENTON...AND MOVING NORTHEAST AT 15 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:06 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps54 min
Jun 9, 7:12 PM CDTFlash Flood WarningSGFPhelps6 hr
Jun 9, 7:19 PM CDTSevere Thunderstorm WarningSGFCedar44 min
Jun 9, 7:26 PM CDTSevere Thunderstorm WarningSGFPolk36 min
Jun 9, 7:31 PM CDTFlash Flood WarningSGFCedar6 hr
Jun 9, 7:57 PM CDTSevere Thunderstorm WarningSGFHickory40 min
Jun 9, 8:38 PM CDTFlash Flood WarningSGFLaclede6 hr
Jun 10, 1:11 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory67 min
Jun 10, 1:49 PM CDTSevere Thunderstorm WarningSGFPolk43 min
Jun 10, 1:52 PM CDTSevere Thunderstorm WarningSGFCedar28 min
Jun 10, 1:59 PM CDTSevere Thunderstorm WarningSGFLawrence61 min
Jun 10, 2:28 PM CDTFlash Flood WarningSGFPolk6 hr
Jun 10, 2:40 PM CDTSevere Thunderstorm WarningSGFDade36 min
Jun 10, 2:45 PM CDTSevere Thunderstorm WarningSGFGreene32 min
Jun 10, 2:49 PM CDTSevere Thunderstorm WarningSGFCedar33 min
Jun 10, 3:14 PM CDTFlash Flood WarningSGFCedar6 hr
Jun 10, 3:35 PM CDTSevere Thunderstorm WarningSGFLawrence25 min
Jun 10, 3:40 PM CDTSevere Thunderstorm WarningSGFDallas42 min
Jun 10, 3:51 PM CDTFlash Flood WarningSGFLawrence5 hr
Jun 10, 5:18 PM CDTFlash Flood WarningSGFPulaski6 hr
Jun 10, 5:37 PM CDTFlash Flood WarningSGFMaries6 hr

Nearby

Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.